MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA1830
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemoptysis (1887)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received a letter from abbott, abbott per-2024-0167633, in regard to an adverse event.The description states: "the report was concerning the.018" x 300 cm glidewire advantage manufactured by terumo.It was reported that a cardiomems implant procedure was abandoned due to hemoptysis.During a cardiomems implant procedure, the cardiomems delivery catheter was advanced over an 0.018" x 300 cm glidewire advantage.Before the delivery catheter entered the right ventricular outflow tract (rvot), the patient began to cough and was found to have blood in their mouth.The procedure was then abandoned due to hemoptysis.The abbott rep confirmed that no interventions were needed to stop the hemoptysis and fluoroscopy during the procedure was performed to identify potential causes.The physician felt that the cause of the hemoptysis was damage to the distal pulmonary artery caused by the glidewire advantage.The patient was admitted to the intense care unit (icu).After the procedure for monitoring and released on (b)(6) 2024.The procedure perfromed was cardiomems implant.

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key21537811
Report Number2243441-2025-00010
Device Sequence Number12546269
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public(01)04987350714763
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2025
Report Date (Section F) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA1830
Device Catalogue NumberRA*FA18301C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/25/2025
Event Location Hospital
Date Report to Manufacturer02/26/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/06/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELIVERY CATHETER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA03/06/2025